Goodness-of-fit criteria for the Adams and Jefferson rounding methods and their limiting laws

Lothar Heinrich*, Udo Schwingenschloegl

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Multiplier methods are used to round probabilities on finitely many categories to rational proportions. Focusing on the classical methods of Adams and Jefferson, we investigate goodness-of-fit criteria for this rounding process. Assuming that the given probabilities are uniformly distributed, we derive the limiting laws of the criteria, first when the rounding accuracy increases, and then when the number of categories grows large.

Original languageEnglish (US)
Pages (from-to)191-207
Number of pages17
JournalMetrika
Volume64
Issue number2
DOIs
StatePublished - Oct 1 2006

Keywords

  • Apportionment method
  • Convergence in distribution
  • Gaussian limit law
  • Rounding error analysis
  • Sainte-Laguë divergence
  • q-Stationary multiplier method

ASJC Scopus subject areas

  • Statistics and Probability

Fingerprint Dive into the research topics of 'Goodness-of-fit criteria for the Adams and Jefferson rounding methods and their limiting laws'. Together they form a unique fingerprint.

Cite this